Log in
MPN Voice
4,133 members5,752 posts

Essential Thrombocythemia

Haven’t commented for a while as I seemed to have been locked out of the MSN comments, however I seem to be back now!! I have been taken off Hydroxycarbomide, which is a chemo drug, as I have ulcers and bad sores on my legs. I have been put on anagrelide started at 2 per day and it caused my platelets to rise to nearly 800, I am now taking 5 per day. This is giving me terrible headaches. I have been told I will be going back on Hydroxycarbomde, when the ulcers have gone. I have had ET for 28 years and am absolutely fed up with it now.

9 Replies
oldestnewest

Hi MoNut, how horrible for you, ulcers really are no fun at all, I hope they clear up very soon and that you feel better. Best wishes, Maz

1 like
Reply

Hi -- This all sounds awful and so frustrating. I hope things resolve soon and you feel better. Do you think it might help to see a different doctor for another opinion? I'm in the US, so not sure what all is involved in that for you, but at this point that's probably what I'd do. Take care,

Kim

1 like
Reply

Hi, do sympathise, as when on Hydroxy, had exactly same reactions, ulcers and sores - even on arms and face, as well as legs. Been back on Anagrelide and it has taken a while to sort platelets, but they seem to be steady at about 620 on one 0.5 tablet a day....any more, and was having horrendous headache 24/7.....I have persisted and told hospital that I prefer just to be on one a day, and over about 8 weeks, seems at last to be working. Also taking 100 ml of pomegranate juice (no sugar in it) every day, and suspect this is

helping too. Very best wishes, do let us know how you get on. Tinkerbell

1 like
Reply

Thank you so much Tinkerbell. Maybe that’s the answer to my headaches to go back to taking one anagrelide twice a day instead of two, but I need to get the platelets go down first.

Reply

Just might take a little longer....hospital wanted me to take 2 twice a day and I just couldn't handle the headaches, etc. and gradually got down to one a day and definitely are now keeping platelets down (they were double - over 1300!) - but realise everyone responds differently and we also need to listen to the experts! Very best wishes to you MoNut....keep us posted. Tinkerbell

1 like
Reply

I got ulcers after 3 years on hu, been on Anagrelide for 2 years now. I don't get the headaches, just palpitations about 2 hours after taking it, they soon fade though. My platelets have come down and been in normal levels for a while now. I was put on Amitryptilene for the neuropathy pain which the ulcers caused. It took a couple of weeks to kick in but really helped. The ulcers took a few weeks to heal and have left scarring on my feet. I'm on 4 anagrelide a day, 2 in the morning, 2 at night.

1 like
Reply

Oh dear you poor thing 28 yrs of ET. I’ve had it for only 2 1/2 yrs and completely fed up. I can’t begin to honk how you feel. I do hope you get sorted soon.

1 like
Reply

Thank you very much, it wasn’t so bad in the beginning I just gone on with life, I was on medication for other things but I wish doctors would liaise with each other as I’m sure some medication is not compatible with others. Very frustrating.

2 likes
Reply

Hi MoNut

I'm new to ET, just diagnosed this summer, tho' I may have had it for at least 2 years since bleeding symptoms first attracted attention. But 28 years! Has it affected your life seriously all that time or has it caused all these miseries quite recently? Reading the lit that comes with the hydroxycarbamide pills I sometimes wonder if I have more to fear from the treatment than the disease! On the other hand disability from strokes is a grim prospect.

I'd like to hear from you, or anyone else with this shared 'interest'. Ciao.

Reply

You may also like...